Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 27, NWS Cheyenne, WY

November 3, 2013Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 3, 2013, 2:27 AM MST for Albany County, Carbon County, Wyoming. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 2:27 AM MST (09:27 UTC)
Expired
Nov 3, 2013, 4:10 AM MST
In force
103 min
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3101 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS75 KCYS 030927
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
227 AM MST SUN NOV 3 2013

...STRONG SOUTHWEST WINDS ACROSS THE ARLINGTON AREA THROUGH SUNRISE...

.STRONG SOUTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH SUNRISE
ACROSS THE ARLINGTON AREA WITH A STRONG PRESSURE GRADIENT OVER
SOUTHEAST WYOMING. THE GRADIENT WILL DECREASE AFTER SUNRISE AND
THE WINDS SHOULD BEGIN TO DECREASE BELOW HIGH WIND CRITERIA AT
THAT TIME.

WYZ110-031400-
/O.NEW.KCYS.HW.W.0027.131103T0927Z-131103T1400Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
227 AM MST SUN NOV 3 2013

...HIGH WIND WARNING IN EFFECT UNTIL 7 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 AM MST THIS MORNING. 

* TIMING...THROUGH 7 AM MST.

* WINDS...SOUTHWEST 40 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE
  IMPACTED...ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON AREA.
  MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE
  STRONG AND GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

FINCH
1 follow-up statement
353 
WWUS75 KCYS 031110
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
410 AM MST SUN NOV 3 2013

...WINDS HAVE DIMINISHED ACROSS THE ARLINGTON AREA...

.THE PRESSURE GRADIENT HAS WEAKENED ENOUGH ACROSS SOUTHEAST
WYOMING TO CAUSE WINDS TO DECREASE BELOW HIGH WIND CRITERIA ACROSS
THE ARLINGTON AREA. GUSTS TO 45 MPH WILL STILL BE POSSIBLE THROUGH
THE REST OF THE MORNING.

WYZ110-031215-
/O.CAN.KCYS.HW.W.0027.000000T0000Z-131103T1400Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
410 AM MST SUN NOV 3 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS HAVE DROPPED BELOW 50 MPH IN THE ARLINGTON AREA FOR THE
PAST TWO HOURS. WHILE GUSTS TO 45 MPH WILL STILL BE POSSIBLE
THROUGH THE REST OF THE MORNING...HIGH WINDS ARE NOT EXPECTED
ANYMORE.

$$

FINCH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 12:05 AM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Nov 3, 12:05 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1205 AM MDT SUN NOV 3 2013

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
ISSUED AT 206 PM MDT SAT NOV 2 2013

TONIGHT...FLOW ALOFT BACKS TO SOUTHWEST IN ADVANCE OF NEXT
APPROACHING SHORTWAVE TROUGH ALOFT FROM THE GREAT BASIN. DECENT LOW
LEVEL MIXING WILL PRODUCE ENOUGH WINDS TO KEEP MINIMUM TEMPERATURES
LOCALLY WARMER JUST LEE OF THE LARAMIE RANGE ALONG INTERSTATE 25
FROM WHEATLAND TO CHEYENNE...WITH TYPICALLY COOLER LOCALES ALONG THE
NORTH PLATTE RIVER VALLEY WHERE WINDS DECOUPLE MORE. WINDS WILL
INCREASE IN THE ARLINGTON AREA BASED ON PROGGED SURFACE TO 700 MB
GRADIENTS THIS EVENING AND WITH A 40 TO 50 KNOT JETLET APPROACHING
CARBON COUNTY LATE...THOUGH WITH THE PROJECTED LOW LEVEL PRESSURE
GRADIENT WEAKENING AND THE CRAIG TO CASPER 850/700 MB GRADIENTS
RELAXING LATE...BELIEVE THE MAJORITY OF WINDS WILL REMAIN BELOW HIGH
WIND CRITERIA AT ARLINGTON...AND WE WILL BE ABLE TO HANDLE THE
SITUATION WITH SPECIAL WEATHER STATEMENTS.

SUNDAY...PROGRESSIVE NEUTRALLY TILTED SHORTWAVE TROUGH ALOFT MOVES
ACROSS WESTERN WYOMING...SENDING A RELATIVELY STRONG COLD FRONT AND
BAROCLINIC BAND THROUGH SOUTHEAST WYOMING BY LATE AFTERNOON. THE GFS
LOOKS TOO MEAGER WITH ITS QPF DEPICTION...AND PREFER THE NAM AS
THESE TYPES OF STRONG BAROCLINIC BANDS ALMOST ALWAYS PRODUCE AT
LEAST SCATTERED SNOW SHOWERS...THUS HAVE PAINTED SCATTERED SHOWERS
LATE IN THE AFTERNOON WEST OF A DOUGLAS TO LARAMIE LINE WITH
NUMEROUS OROGRAPHIC SHOWERS OVER THE NORTHERN LARAMIE...SIERRA MADRE
AND SNOWY RANGES. MAXIMUM TEMPERATURES TRICKY DEPENDING ON COLD
FRONTAL TIMING...THOUGH PREFER THE NAM GUIDANCE MAXIMA.

SUNDAY NIGHT...INITIAL SHORTWAVE TROUGH ALOFT MOVES INTO THE
DAKOTAS...PRODUCING A MOSTLY DRY AND COLD OVERNIGHT WITH BRISK WEST
DOWNSLOPE WINDS LIMITING THE COOLING POTENTIAL...THOUGH STILL COLD
WITH 700 MB TEMPERATURES FALLING TO -12 CELSIUS. CYCLONICALLY
INDUCED SNOW SHOWERS FROM DOUGLAS TO CHADRON AND OROGRAPHIC SNOWS
OVER THE SNOWY AND SIERRA MADRE RANGES.

MONDAY...NEXT SHORTWAVE TROUGH ALOFT DIGS SOUTHEAST ACROSS SOUTHERN
IDAHO AND NORTHERN UTAH...AND WITH DECENT DYNAMICS AND 500-300 MB
AND 700-500 MB QUASIGEOSTROPHIC LIFT...AND SATURATING AIRMASS...HAVE
PAINTED 30 TO 100 PERCENT POPS FOR SNOW LATE IN THE AFTERNOON FROM
SOUTHERN CARBON COUNTY ACROSS SOUTHERN ALBANY AND WESTERN LARAMIE
COUNTIES...WITH 80 TO 100 PERCENT POPS OVER THE SNOWY AND SIERRA
MADRE RANGES.

MONDAY NIGHT...PROGRESSIVE SHORTWAVE TROUGH MOVES ACROSS WESTERN
WYOMING AND WESTERN COLORADO...INDUCING SURFACE CYCLOGENESIS ACROSS
NORTHEAST NEW MEXICO. AS OUR LOW AND MID LEVELS SATURATE...
IMPRESSIVE MID LEVEL WARM AIR ADVECTION LIFT WILL COMBINE WITH
DYNAMICS...UPSLOPE AND GOOD 500-300 MB AND 700-500 MB
QUASIGEOSTROPHIC FORCING TO PRODUCE 60 TO 100 PERCENT POPS FOR SNOW
AFTER MIDNIGHT SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE...WITH 80 TO
100 PERCENT POPS IN FAVORED UPSLOPE TERRAIN FROM THE SIERRA MADRE
AND SNOWY RANGES THROUGH THE LARAMIE VALLEY...SOUTHERN LARAMIE RANGE
AND LARAMIE COUNTY AND KIMBALL. THIS SHORTWAVE WILL BE PROGRESSIVE
AND EXPECT WE WILL LIKELY NEED WINTER WEATHER ADVISORIES FOR SNOW FOR
MONDAY NIGHT AND TUESDAY FOR SOUTHERN CARBON COUNTY...SOUTHERN
ALBANY COUNTY...LARAMIE COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 300 PM MDT SAT NOV 2 2013

UPPER TROUGH RESPONSIBLE FOR THE SNOW AND COLD TEMPERATURES WILL BE
MOVING ACROSS THE CWA TUESDAY AND TUESDAY NIGHT. THE GFS IS SLIGHTLY
FASTER THAN THE ECMWF. THE BULK OF PRECIPITATION ASSOCIATED WITH
THE TROUGH WILL OCCUR TUESDAY...THEN TAPER OFF OVER THE PLAINS
TUESDAY NIGHT. LATEST WPC GUIDANCE SUGGESTS 4 TO 6 INCHES ALONG
AND SOUTH OF INTERSTATE 80 WITH LESSER AMOUNTS TO THE NORTH. WINDS
SHOULD NOT BE A COMPLICATING FACTOR WITH THE SNOW...SUSTAINED 10
TO 15 MPH. STRONG COLD AIR ADVECTION TUESDAY WITH 700MB TEMPERATURES
-10 TO -12C WILL RESULT IN WELL BELOW NORMAL TEMPERATURES.

AREAS ALONG AND WEST OF THE LARAMIE RANGE WILL HOLD ONTO CHANCE
POPS AS A WEAK SHORTWAVE DIVES SOUTHEAST IN THE NORTHWEST FLOW
ALOFT ON WEDNESDAY. WEST TO NORTHWEST WINDS INCREASE TUESDAY NIGHT
AND WEDNESDAY WITH THE PASSAGE OF THE WAVE. HIGH TEMPERATURES
WEDNESDAY MODERATE 5 TO 10 DEGREES FOR THE PLAINS WITH DOWNSLOPING
WINDS EAST OF THE LARAMIE RANGE.

LINGERING LIGHT SNOW OVER THE SNOWY AND SIERRA MADRE RANGES WILL
END WEDNESDAY EVENING WITH THE DEPARTURE OF THE WAVE AND ADVENT
OF DRIER STABLE AIRMASS. THE WARMING TREND CONTINUES THURSDAY AND
FRIDAY UNDER THE INFLUENCE OF A BROAD UPPER RIDGE PER THE GFS. 700MB
TEMPERATURES MODERATE FROM AROUND 0C THURSDAY TO 4C FRIDAY. WEST
TO SOUTHWEST WINDS WILL BE RATHER GUSTY ALONG AND WEST OF THE
LARAMIE RANGE BOTH DAYS. THE ECMWF USHERS IN A POTENT UPPER LEVEL
TROUGH FRIDAY AFTERNOON AND EVENING WITH PRECIPITATION QUICKLY
SPREADING NORTHWEST TO SOUTHEAST. FAVORED A MOSGUIDE APPROACH TO THE
POPS WITH SMALL CHANCES WEST OF THE LARAMIE RANGE. A PACIFIC FRONT
MOVES THROUGH LATE FRIDAY. DID NOT GO AS COOL AS THE ECMWF FOR HIGHS
SATURDAY WITH SEASONAL TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 1153 PM MDT SAT NOV 2 2013

VFR THROUGH THIS AFTERNOON ALTHOUGH CIGS WILL BEGIN TO LOWER OVER
THE SNOWY AND SIERRA MADRE RANGES LATE TODAY. A COLD FRONT WILL
MOVE INTO NIOBRARA AND CONVERSE COUNTIES AROUND SUNRISE AND THEN
PUSH SOUTH ACROSS THE FORECAST AREA THROUGH THE DAY. A FAST MOVING
UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT. A FEW
SNOW SHOWERS ARE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS WHERE
MOUNTAIN TOPS WILL BECOME OBSCURED. CLEAR FROM WEST TO EAST LATE
TONIGHT THEN ANOTHER QUICK MOVING BUT STRONGER SYSTEM TO IMPACT
THE AREA MONDAY NIGHT AND EARLY TUESDAY.

&&

.FIRE WEATHER...
ISSUED AT 206 PM MDT SAT NOV 2 2013

MINIMAL FIRE WEATHER CONCERNS. STRONG COLD FRONT MOVES ACROSS THE
DISTRICT LATE SUNDAY...USHERING IN COLDER TEMPERATURES AND INCREASING
CHANCES FOR SNOW MONDAY THROUGH TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...JAMSKI
AVIATION...LIEBL
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 3, 12:24 AM MDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1224 AM MDT SUN NOV 3 2013

WYZ101>119-040630-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1224 AM MDT SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

STRONG SOUTHWEST WINDS WILL OCCUR ACROSS THE ARLINGTON AREA
THROUGH LATE TONIGHT. SUSTAINED WINDS OF 35-40 MPH WITH GUSTS TO
55 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A QUICK MOVING PACIFIC STORM SYSTEM WILL IMPACT THE AREA MONDAY
NIGHT AND TUESDAY...PRODUCING LIGHT TO MODERATE SNOW ACCUMULATIONS
OVER MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THIS
STORM SYSTEM WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON.
HIGH TEMPERATURES TUESDAY WILL BE AROUND 30 DEGREES COLDER THAN
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-040630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1224 AM MDT SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A QUICK MOVING PACIFIC STORM SYSTEM WILL IMPACT THE AREA MONDAY
NIGHT AND TUESDAY...PRODUCING LIGHT TO MODERATE SNOW ACCUMULATIONS
OVER MUCH OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THIS
STORM SYSTEM WILL USHER IN SOME OF THE COLDEST AIR OF THE SEASON.
HIGH TEMPERATURES TUESDAY WILL BE AROUND 30 DEGREES COLDER THAN THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Nov 3, 12:31 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 AM MDT SUN NOV 3 2013

WYZ110-031200-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1231 AM MDT SUN NOV 3 2013

...STRONG AND GUSTY WINDS WILL AFFECT THE ARLINGTON AREA THROUGH
EARLY SUNDAY MORNING...

SUSTAINED SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 55
MPH WILL OCCUR ACROSS THE ARLINGTON AREA THROUGH SUNRISE. THESE
WINDS WILL IMPACT TRAVEL ON INTERSTATE 80 BETWEEN MILE MARKERS 240
AND 285.  THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW
OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT
LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.

FINCH

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.